Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 279, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 14, 2004, 4:42 PM MDT for Yuma County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2004, 4:42 PM MDT (22:42 UTC)
- Expired
- Aug 14, 2004, 5:45 PM MDT
- In force
- 63 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:33 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 14, 2:33 PM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT SAT AUG 14 2004 .DISCUSSION...MAIN FORECAST CONCERN ARE THE EFFECTS OF THE FRONT DEPICTED BY MODELS TO MOVE INTO THE FORECAST AREA ON MONDAY. HAVE GONE CLOSER TO A GFS SOLUTION...BUT COMPROMISES ABOUND. THE PATTERN HAS CHANGED LITTLE IN THE PAST 24 HOURS AND IS EXPECTED TO CHANGE LITTLE IN DURING THE ENTIRE FORECAST PERIOD. THIS WILL LEAVE THE TRI-STATE REGION OF THE CENTRAL HIGH PLAINS OPEN TO THE INFLUENCES OF SHORT WAVE TROUGHS MOVING THROUGH THE NORTHWEST FLOW ALOFT WITH THE RIDGE IN PLACE OVER THE INTERMOUNTAIN WEST AND WESTERN U.S....THE LOW OFF THE PACIFIC NORTHWEST SPURTING BITS OF ENERGY EASTWARD TO TOP THE RIDGE...AND ADDITIONAL ENERGY KEEPING THE LOW OVER THE HUDSON BAY GENERALLY IN PLACE THROUGH THE FORECAST PERIOD. A FEW THUNDERSTORMS DEVELOPING IN EASTERN COLORADO THIS AFTERNOON MAY MOVE INTO FAR WESTERN KANSAS THIS EVENING. SUNDAY EVENING... SHORT WAVE ENERGY MOVING THROUGH THE CENTRAL PLAINS MAY HELP SPAWN A FEW THUNDERSTORMS ACROSS SOUTH CENTRAL NEBRASKA AND CENTRAL KANSAS. THE MODELS DEPICT THE FRONT MOVING THROUGH THE FORECAST AREA ON MONDAY...BUT FEEL IT MAY BE A BIT TOO FAST AND HAVE DELAYED IT UNTIL MONDAY EVENING. HAVE KEPT TEMPS WARMER ON MONDAY BEFORE COOLING THEM DOWN A FEW DEGREES ON TUESDAY. HAVE THEN KEPT PRECIPITATION MAINLY ALONG AND SOUTH OF THE FRONTAL BOUNDARY MONDAY EVENING. FROM TUESDAY THROUGH SATURDAY...HAVE KEPT A MENTION OF AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE MAJORITY OF THE REGION EACH AFTERNOON AND EVENING AS THE UNCERTAINTY OF TIMING AND PLACEMENT OF SHORT WAVE ENERGY IN THE NORTHWEST FLOW CONTINUE TO PLAGUE THE FORECAST. TEMPERATURES SHOULD REMAIN NEAR NORMAL WITH HIGHS IN THE MID TO UPPER 80S AND LOWS MAINLY BETWEEN 55 AND 60. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
Hazardous weather outlook, Aug 14, 10:40 AM MDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SAT AUG 14 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1040 AM MDT SAT AUG 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE FAVORED TERRAIN AREAS OF EASTERN COLORADO AFTER 3 PM MDT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE MOST LIKELY AREA FOR SEVERE WEATHER WILL BE WEST OF A LINE FROM BENKELMAN TO GOODLAND TO LEOTI. THUNDERSTORMS MAY PERSIST INTO THE EVENING HOURS WITH A CONTINUED THREAT FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS JUST ABOUT EVERYDAY AS THE WEATHER PATTERN CHANGES VERY LITTLE. THE BEST CHANCE FOR LATE AFTERNOON AND EVENING STORMS WILL BE OVER FAR EASTERN COLORADO WHERE STORMS COME OFF THE FRONT RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. MWM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:43 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.